Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 91, NWS New Orleans, LA

September 7, 2022Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 7, 2022, 4:51 PM CDT for Iberville Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2022, 4:51 PM CDT (21:51 UTC)
Expired
Sep 7, 2022, 5:15 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Iberville Parish, LA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:47 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 7, 3:47 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Sep 7 2022

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Thursday night)
Issued at 318 PM CDT Wed Sep 7 2022

Tonight, some scattered showers and storms will be possible,
especially in the northernmost areas (north of Baton Rouge).
Southerly surface winds will help to advect moisture and warm air
into the area, enhancing instability in the environment. Shear is
fairly low, so the storms will not be progressing that quickly.
PWs are in the 1.8-1.9 inches range, which is above the 75th
percentile for the SPC sounding climatology. As a result, these
storms could have efficient rainfall with higher rainfall rates.
These storms do not appear in the models to be widespread, and
they will have the potential to build some updraft strength thanks
to the abundant moisture and instability. These storms will have
the potential to produce a strong sub-severe winds gust or two
inside of stronger storms. Locally heavy rainfall (briefly) will
be possible inside of stronger storms, which could lead to some
ponding on the roads, but widespread issues are not expected.

Through the end of the week, an upper level low is expected to
influence the area, enhancing rain chances for the region. There
are still some uncertainties in the models regarding how much
cloud cover will develop and how quickly the environment can
destabilize, especially Thursday. PW values will still be higher
and southerly surface winds will continue to enhance instability
for the region. PoPs are forecast to be generally 60-70% Thursday
and 80% Friday, which is close to the NBM. Due to some of the
uncertainties surrounding cloud cover, the PoPs were not altered
much from the NBM. Scattered showers will be possible tomorrow,
looking at the model consensus. Locally heavy rainfall could be
possible in isolated areas. Some models keep tomorrow a bit drier,
though, so we will have to see how the environment looks in the
morning. If there is less cloud cover, we will have more of a
chance to see higher coverage.

Friday, the upper level low pressure system is expected to linger
in the area, and the general environmental conditions will not
change much. PoPs are higher Friday in the forecast (~80%) to
account for the more abundant moisture and higher instability in
the environment. This is not set in stone of course and small
changes in the environment and the development of the pattern over
the next day or two could have a big difference in the rainfall
potential. But in general scattered to numerous showers and storms
will be possible Friday, especially during the afternoon hours.
Locally heavy rainfall will be possible in isolated/vulnerable
locations, but widespread flooding is not anticipated at this
time. Gusty sub-severe (30-60mph) winds could be possible inside
of stronger storms on Friday along with lightning. (MSW)

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 318 PM CDT Wed Sep 7 2022

An upper level low pressure system is expected to linger over the
area and drift northward slowly in the long term forecast.
Generally looking at the models, this weekend into next week could
be a bit drier for the area as a result of the lifting trough.
PoPs between 40-60% are forecast and due to some uncertainties
between models, NBM was kept in the forecast. But there are a few
models that hint that PoPs could be lower than that, and it will
depend on how the system develops over the next few days.

Some scattered showers and storms will be possible still during
the afternoon hours, but PW values will be lower (less than 1.7
inches) across the area and the environment will be a little
more stable with drier air. There are still a lot of uncertainties
in the long term forecast, but generally expect a drier pattern
next week with the potential for isolated to scattered showers in
the afternoon hours in some areas, but not widespread rainfall. A
strong storm could have some gusty sub-severe winds, but again,
there are too many uncertainties at this point to say for sure.
(MSW)

&&

.AVIATION...
(18Z TAFS)
Issued at 318 PM CDT Wed Sep 7 2022

VFR conditions prevail at all area airports and will persist
through the forecast period. Some vicinity showers and TEMPO
groups with MVFR conditions are forecast for some area airports
this afternoon due to scattered showers and storms. IFR conditions
will be forecast at MCB due to fog around daybreak briefly.
Visibilities will return to VFR by noon at MCB. (MSW)

&&

.MARINE...
Issued at 318 PM CDT Wed Sep 7 2022

Winds will be northerly and moderate (<15 knots) tonight through
Friday. Saturday and Sunday, winds will be southerly and moderate
(<15 knots). Monday through Wednesday, winds will be northerly to
westerly and moderate (<15 knots). Wave heights will correspond
with the wind speeds. (MSW)

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  84  66  83 /  30  50  20  70
BTR  70  88  70  87 /  40  60  30  70
ASD  70  88  71  87 /  50  70  40  80
MSY  73  87  73  86 /  50  70  40  80
GPT  71  88  71  86 /  40  70  50  80
PQL  70  88  70  86 /  40  70  50  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...MSW
LONG TERM....MSW
AVIATION...MSW

In the hours before

Special weather statement, Sep 7, 3:06 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
306 PM CDT Wed Sep 7 2022

MSZ081-082-072100-
Jackson MS-Harrison MS-
306 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southeastern
Harrison and southwestern Jackson Counties through 400 PM CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over Biloxi Bay over Biloxi,
moving west at 10 mph.

HAZARD...Waterspouts, winds in excess of 30 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects. Minor damage to outdoor
         objects is possible.

Locations impacted include...
Gulfport, Biloxi, St. Martin, D'iberville, Lyman, Latimer and
Gulfport Airport.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 33 and 49.
 Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3043 8885 3042 8887 3043 8893 3043 8899
      3042 8901 3041 8899 3042 8891 3040 8886
      3039 8886 3039 8900 3036 8912 3056 8911
      3047 8884
TIME...MOT...LOC 2005Z 084DEG 7KT 3042 8898

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CAB
Special weather statement, Sep 7, 4:37 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
437 PM CDT Wed Sep 7 2022

LAZ083-072215-
Northern Livingston LA-
437 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of northeastern
Livingston Parish through 515 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livingston, or 13 miles northeast of Denham Springs, moving south at
20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walker and Livingston.

This includes Interstate 12 between mile markers 16 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 9089 3064 9069 3044 9056 3034 9084
TIME...MOT...LOC 2137Z 337DEG 18KT 3059 9077

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 4:47 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
447 PM CDT Wed Sep 7 2022

LAZ046-072230-
Iberville LA-
447 PM CDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of northwestern
Iberville Parish through 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atchafalaya National Wildlife Refuge, or near Krotz Springs, moving
south at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ramah.

This includes Interstate 10 in Louisiana between mile markers 128 and
135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3050 9159 3048 9158 3048 9156 3026 9139
      3023 9148 3024 9157 3031 9162 3035 9163
      3036 9164 3038 9163 3044 9164 3050 9170
TIME...MOT...LOC 2147Z 340DEG 24KT 3047 9167

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:35 PM CDTSpecial Weather StatementLIXWest Feliciana40 min
Sep 6, 8:34 PM CDTSpecial Weather StatementLIXEast Feliciana41 min
Sep 7, 5:28 AM CDTSpecial Marine WarningLIX37 min
Sep 7, 8:22 AM CDTSpecial Marine WarningLIX113 min
Sep 7, 3:09 PM CDTSpecial Marine WarningLIX66 min
Sep 7, 4:37 PM CDTSpecial Weather StatementLIXLivingston38 min
Sep 7, 4:47 PM CDTSpecial Weather StatementLIXIberville43 min
Sep 7, 5:25 PM CDTSpecial Weather StatementLIXEast Baton Rouge35 min
Sep 7, 5:38 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Livingston21 min
Sep 7, 6:19 PM CDTSpecial Weather StatementLIXSaint James26 min
Sep 7, 3:06 PM CDTSpecial Weather StatementLIXHarrison54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.